Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 224, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2001, 12:43 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2001, 12:43 PM CDT (17:43 UTC)
- Expired
- Aug 27, 2001, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS54 KOHX 271745 SVRBNA TNC099-181-271815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT MON AUG 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LAWRENCE COUNTY IN TENNESSEE SOUTHEASTERN WAYNE COUNTY IN TENNESSEE * UNTIL 115 PM CDT * AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF COLLINWOOD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE 2 MILES SOUTHWEST OF LORETTO AT 115 PM CDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. $$ LAT...LON 3519 8777 3501 8780 3494 8736 3516 8733
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:43 AM CDT, 2 hours earlier.
Area forecast discussion, Aug 27, 10:43 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1043 AM CDT TUE AUG 27 2001 DESPITE THE FRONT HAVING GONE SOUTH, WE CANT SEEM TO SHAKE THESE CLOUDS. INFRARED SATELLITE IMAGERY SHOWS CLEARING LINE PROGRESSING SLOWLY, VERY SLOWLY, SOUTHEASTWARD, WITH ONLY OUR EXTREME NORTHWEST COUNTIES RECEIVING ANY SUNSHINE. AS A RESULT, HAVE UPDATED ZONES TO REFLECT THE CHANGE IN THE AFTERNOON FORECAST, ALLOWING THE BECOMING PARTLY CLOUDY WORDING TO STAND IN OUR NORTHWEST GROUP, AND LEAVING THE REMAINDER OF THE FORECAST AREA UNDER CONSIDERABLE CLOUDINESS. CHANGE IN THE TEMPERATURE FORECAST REFLECTS A SIMILAR TREND, AS TEMPERATURES REMAIN IN THE 70S AREA-WIDE. .BNA...NONE. 08
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.